MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was difficult to separate during a lung biopsy procedure.Prior to patient contact, the user attempted to separate the stylet from the coaxial needle without success.The user then obtained forceps to aid in stylet removal.A video provided showed this attempt was successful.However, due to the difficulty experienced, the user elected to use a similar device to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Guangzhou yaoxuan medical equipment company informed cook of an issue with a stylet from a qcs-18-15.0-20t (quick-core coaxial biopsy needle set) of lot 13533650.The stylet was screwed too tight into the outer part of the needle and could not be taken apart.The failure was noticed prior to patient contact.A new device was used to complete the procedure.There was no impact to the patient.Reviews of documentation including the complaint history, device history record (dhr), quality control, specifications, and instructions for use (ifu), as well as an inspection of the returned device, were conducted during the investigation.A video of the complaint device was provided by the customer.One prior to use device, based on customer testimony, was returned.However, the returned device had biological matter throughout when received.The trocar was able to be removed with ease.The failure could not be recreated.Cook also reviewed product labeling.The product ifu (t_qc_rev6) ¿quick core biopsy needles and sets¿ provides the following information to the user related to the reported failure mode: instructions for use: 1.¿if using the coaxial needle, insert the coaxial needle to the border of the lesion.2.Prior to insertion, prepare the quick-core biopsy needle by pulling back on the plunger until a firm click is felt.3.With the stylet fully retracted, so that the specimen notch is completely covered by the cannula, advance the needle to the area to be biopsied.Do not advance stylet until quick-core biopsy needle is in position.4.While maintaining needle position, advance stylet with thumb, to expose specimen notch within the area to be biopsied.5.Fire the cutting cannula by fully depressing the plunger with thumb to capture tissue within the specimen notch.6.Withdraw the needle from the biopsy area.7.To remove tissue specimen, pull back on the plunger until a firm clock is felt.This indicates that the cutting cannula is locked into position.Push stylet forward to expose tissue specimen within the notch and remove tissue.¿ additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no non-conformances.A review of complaint history did not find any additional complaints on the lot.Based on the device history record, device master record, design history file review, device failure analysis, and product labeling review, there is no indication this complaint device was manufactured out of specification.There is no evidence of nonconforming product in house or in the field.There is no evidence of manufacturing deficiency.Based on the available information, inspection of the returned device, and the results of the investigation the cause was traced to a component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11975193
Report Number1820334-2021-01492
Device Sequence Number3388212
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)251104(10)13533650
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13533650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight47 KG